MAUDE Adverse Event Report: CYBERONICS - HOUSTON LEAD MODEL 303

CYBERONICS - HOUSTON LEAD MODEL 303
Model Number 303-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Paresis (1998)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing a sensation of dyspnea while speaking and hoarseness.When seen by otolaryngology, it was noted that the patient has left vocal paresis and had an injection in the vocal fold.It was stated that the patient has had previous neck trauma and had to be trached after an accident due to a seizure, prior to vns placement.No additional relevant information has been received to date.
 
Additional Manufacturer Narrative
Age at time of event, corrected data: follow-up report #1 inadvertently did not update the field to "(b)(6)".
 
Event or Problem Description
Follow up with the medical professional's office revealed that the dyspnea and hoarseness were due to the patient yelling at her dog.The adverse events occurred with and were exacerbated by vns stimulation.The reported vocal cord paresis was related to the patient yelling at her dog.It was unknown if the paresis was temporary.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key8732750
Report Number1644487-2019-01207
Device Sequence Number14071496
Product Code LYJ
UDI-Device Identifier05425025750122
UDI-Public05425025750122
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/12/2021
Device Model Number303-30
Device Lot Number204336
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 06/01/2019
Supplement Date Received by Manufacturer08/01/2019
09/18/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/26/2019
09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR